MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS,SURGICAL
Model Number 388.50
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Dhr review was completed.Part number: 388.50.Synthes lot number: 6946399.Supplier lot number: n/a.Release to warehouse date: 24-jul-2012.Expiration date: n/a.Manufactured by (b)(4).Ncr was generated during production for 3 of 13 parts missing certs.Paperwork was reworked and all passed inspection.This non-conformance is not relevant to the complaint condition since it is not related to complaint condition of the device not holding while the instrument was depressed, a crack in the spring of the device, and rod bender with bend radius adjustment device was not working properly and might be missing a spring.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Service & repair conducted an investigation of the returned device.Service & repair evaluation: the customer reported the pliers were not holding, and the spring was cracked.The repair technician reported the spring was broken, and the pliers were too tight.Leaf/spring broken is the reason for repair.The cause of the issue is unknown.The following parts were replaced: ratchet, spring (set).The item was repaired per the inspection sheet, passed synthes final inspection on 10-may-2018 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 30.Finalized service record will be archived in docusphere document management system.The evaluation was confirmed.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown spinal surgery on (b)(6) 2018, it was noted the rod introduction pliers for side-opening implants was not holding while the instrument was depressed.There was also a crack noted in the spring of the device.During the same procedure it was noted that the rod bender with bend radius adjustment was missing the spring, which prevented the device from tightening.Both devices were set aside and other similar devices were readily available and were used to complete the surgery successfully with no delay and no patient harm.The service and repair evaluation revealed the spring on the rod introduction pliers was broken and the pliers were too tight.This report is for one (1) rod introduction pliers for side-opening implants.This is report 1 of 1 for (b)(4).

Brand Name
ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7516703
Report Number2939274-2018-52194
Device Sequence Number2012266
Product Code HTC
UDI-Device Identifier10705034773292
UDI-Public(01)10705034773292
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.50
Device Catalogue Number388.50
Device Lot Number6946399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1